MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SHIELDED BLADED DUAL PACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SHIELDED BLADED DUAL PACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB24
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: cholecystectomie par coelioscopie.Event description: at the end of the operation (laparoscopic cholecystectomy), when the trocar was removed, the tip broke into several pieces.We had to look for these pieces in the patient's abdomen, hoping they weren't in the wall.We had to put the puzzle back together to check that all the pieces were present." customer added "risk of injury risk of infection from foreign body increased intervention time and use of carbon dioxide insuflation.Additional information received by (b)(4) rep via email on (b)(6) 2024: the obturator was not inside the cannula at the time of the incident not clear break.It shredded in several small pieces.(b)(4) liner was inserted using the trocar before the incident.The trocar was inserted with small rotational movements no difficulties during insertion.Not a robotic case.Intervention: we had to look for these pieces in the patient's abdomen, hoping they weren't in the wall patient status: risk of injury risk of foreign body infection increased intervention time and use of carbon dioxide carbon dioxide insufflation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with clear fragments.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragments were identified to be part of the cannula tip.Based on the condition of the returned unit, it is likely that the cannula tip was more susceptible to fracture.It is possible that the fracture was due to a force on the cannula tip during the procedure.Applied medical has performed a historical trend analysis and review of production records was performed and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: cholecystectomie par coelioscopie.Event description: at the end of the operation (laparoscopic cholecystectomy), when the trocar was removed, the tip broke into several pieces.We had to look for these pieces in the patient's abdomen, hoping they weren't in the wall.We had to put the puzzle back together to check that all the pieces were present." customer added "risk of injury risk of infection from foreign body increased intervention time and use of carbon dioxide insuflation.Additional information received by applied medical rep via email on 5nov24: the obturator was not inside the cannula at the time of the incident not clear break.It shredded in several small pieces.1 liner was inserted using the trocar before the incident.The trocar was inserted with small rotational movements no difficulties during insertion.Not a robotic case.Intervention: we had to look for these pieces in the patient's abdomen, hoping they weren't in the wall patient status: risk of injury risk of foreign body infection increased intervention time and use of carbon dioxide carbon dioxide insufflation.

Brand Name
KII SHIELDED BLADED DUAL PACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20679060
Report Number2027111-2024-00910
Device Sequence Number8557295
Product Code GCJ
UDI-Device Identifier00607915126599
UDI-Public(01)00607915126599
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model NumberCTB24
Device Catalogue Number101180501
Device Lot Number1477605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown